Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 69, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 10, 2003, 6:10 AM EDT for Medina County, Summit County, Ohio. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2003, 6:10 AM EDT (10:10 UTC)
- Expired
- May 10, 2003, 7:15 AM EDT
- In force
- 65 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Medina County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 35 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 10.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 101010
SVRCLE
OHC103-153-101115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
610 AM EDT SAT MAY 10 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MEDINA COUNTY IN NORTHEAST OHIO...
SUMMIT COUNTY IN NORTHEAST OHIO...
* UNTIL 715 AM EDT
* AT 610 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES NORTHEAST OF BRUNSWICK...OR ABOUT 12
MILES NORTHEAST OF MEDINA...MOVING EAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HINCKLEY
BRUNSWICK
HUDSON
MACEDONIA
MOGADORE
TWINSBURG
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4135 8138 4099 8138 4091 8142 4092 8164
4120 8167 4118 8183 4127 8187 4127 8156
4135 8158
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:00 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 10, 4:00 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 400 AM EDT SAT MAY 10 2003 POP IS TOUGH TODAY..ATTM WL GO WITH LIKELY AS MORE CONVECTION TRYING TO MOV INTO OHIO. CONTG FLOOD WATCH FOR NW OH. WL NOT EXPAND FLD WATCH...COORD PBZ AND THOSE AREAS HAV NOT RCVD SO MUCH RAIN. SOME CONCERN ABT TIMG OF SVR WX WITH THE CLD COVER TODAY. GUID TEMPS LOOK GOOD...BUFKIT SAYS LAKE BREEZE. PCPN SHOULD BE SPCLY SUNDAY AM. .CLE... OH...FLASH FLOOD WATCH NW AND N CNTRL OHIO THRU SAT AFTRN. OHZ003-006>009-017>019-027>030-036-037-047. PA...NONE. KIELTYKA
Hazardous weather outlook, May 10, 5:15 AM EDT, 55 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-101115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 515 AM EDT SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY SEVERE WEATHER IS POSSIBLE TODAY AND TONIGHT AS A COLD FRONT APPROACHES. SOME THUNDERSTORMS COULD HAVE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... GALE FORCE WINDS ARE POSSIBLE ON LAKE ERIE SUNDAY AND MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY OR TONIGHT.
In the hours before
Local storm report, May 10, 12:43 AM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1243 AM EDT SAT MAY 10 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0031 AM WESTON OH 1.00 INCH HAIL
05/10/03 WOOD
FMKLocal storm report, May 10, 1:42 AM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
142 AM EDT SAT MAY 10 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1254 AM BROOKLYN OH .75 INCH HAIL
05/10/03 CUYAHOGA
0100 AM 2 NE BURTON OH .75 INCH HAIL
05/10/03 GEAUGA
WTKLocal storm report, May 10, 2:33 AM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
233 AM EDT SAT MAY 10 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0153 AM 3 S RAVENNA OH .75 INCH HAIL
05/10/03 PORTAGE
0202 AM WARREN OH .75 INCH HAIL
05/10/03 TRUMBULL
0220 AM LAKE MILTON OH .88 INCH HAIL
05/10/03 MAHONING
0211 AM MANTUA OH .75 INCH HAIL
05/10/03 GEAUGA
WTKLocal storm report, May 10, 4:06 AM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
406 AM EDT SAT MAY 10 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 AM SWANTON OH .88 INCH HAIL
05/10/03 LUCAS
0309 AM TOLEDO OH .75 INCH HAIL
05/10/03 LUCAS
WTKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 11:18 PM EDT | Special Marine Warning | CLE | 117 min | |
| May 9, 11:18 PM EDT | Special Marine Warning | CLE | 117 min | |
| May 9, 11:18 PM EDT | Special Marine Warning | CLE | 117 min | |
| May 9, 11:18 PM EDT | Special Marine Warning | CLE | 117 min | |
| May 9, 11:59 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 61 min |
| May 10, 12:23 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 67 min |
| May 10, 12:28 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 62 min |
| May 10, 12:51 AM EDT | Severe Thunderstorm Warning | CLE | Geauga | 54 min |
| May 10, 1:13 AM EDT | Severe Thunderstorm Warning | CLE | Seneca | 32 min |
| May 10, 1:21 AM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 54 min |
| May 10, 1:30 AM EDT | Severe Thunderstorm Warning | CLE | Huron | 45 min |
| May 10, 2:02 AM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 28 min |
| May 10, 2:15 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 60 min |
| May 10, 2:19 AM EDT | Severe Thunderstorm Warning | CLE | Portage | 26 min |
| May 10, 2:55 AM EDT | Severe Thunderstorm Warning | CLE | Lucas | 50 min |
| May 10, 3:02 AM EDT | Severe Thunderstorm Warning | CLE | Wood | 28 min |
| May 10, 5:15 AM EDT | Special Marine Warning | CLE | 2 hr | |
| May 10, 5:15 AM EDT | Special Marine Warning | CLE | 2 hr | |
| May 10, 5:15 AM EDT | Special Marine Warning | CLE | 2 hr | |
| May 10, 5:36 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 54 min |
| May 10, 6:05 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 55 min |
| May 10, 6:32 AM EDT | Severe Thunderstorm Warning | CLE | Portage | 43 min |
| May 10, 6:59 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 61 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.